Hailey-Hailey Disease Worldwide Support Community

Low Dose Naltrexone anyone?

Hi All

I've been a fully-paid-up member of the HHD club for about 20 years already. I'm 47. I've been managing flare-ups with topical steroids. That was until last year, when the steroids have become less effective. They sometimes make my skin red.

I've been feeling generally unwell for the last year and a half and have been racking my brain to work out what the heck is going on. My current theory is that I have become Topical Steroid dependent and the creams are now part of the problem for me, instead of the solution. I have stopped using them, gone cold-turkey and been avidly reading about Topical Steroid Withdrawal and Red Skin Syndrome (both side-effects of long-term topical steroid use).

I joined a facebook forum (ITSAN) and one of the coordinators asked me whether I had tried LDN. I had no idea what LDN was; I had never heard of it before, but there is a journal entry saying that LDN has been used successfully to treat HHD. Does anyone have any experience of this drug? If so, please get in touch... B-)

4 Replies
oldestnewest

Did that hep you? Are you on LDN now? Is there any side effect of using it?

Reply

Hi Subura

I'm still trying to get hold of LDN - it is beginning to look like I am going to have to self-medicate... The studies in the medical journals last year look promising though... At the moment, my principal skin problem is Topical Steroid Withdrawal (TSW), which is eclipsing the pain from the HHD! Aparently LDN also helps with TSW... There doesn't seem to be a TSW forum on health Unlocked, so I'm going to have a go at starting one up... Join me, if you like...

Reply

Hi Robin,

Thanks a lot... I have been using Fucibet (CostecoSteroid), do you think I should stop using it? I have been using this since past 3 years.. It reduces flare-up to some extent though not completely. Except LDN, I tried many medicines as per doctor advice like dapson 100mg etc with no results..

Is there any side effect you think using it?

Thanks..

Reply

I also found that Fucibet "helped" but didn't clear up my skin and sometimes stopped working. I now realise that, like any addictive drug (I cannot stress this strongly enough) the Fucibet ended up being the main cause of my skin eruptions. I stopped using ANY topical steroids in January! - My skin is in a terrible mess, but I am so pleased to be on the withdrawal process. I will never touch steroids again (unless there is a life-or-death reason to)

Reply

You may also like...